Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Memphis, TN

April 10, 2009Obion County, Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 10, 2009, 9:47 AM CDT for Obion County, Weakley County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 9:47 AM CDT (14:47 UTC)
Expired
Apr 10, 2009, 10:15 AM CDT
In force
28 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 78 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 10:05 AM CDTFUNNEL CLOUD2 N Union City, TNFUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT. PENNY HAIL FELL AFTER PASSAGE.
Apr 10, 10:05 AM CDTHAIL 0.752 N Union City, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:53 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 101447
SVRMEG
TNC131-183-101515-
/O.NEW.KMEG.SV.W.0039.090410T1447Z-090410T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
947 AM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 1015 AM CDT

* AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TROY...OR 8 MILES
  WEST OF UNION CITY...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARTIN AND SOUTH FULTON. THIS WARNING ALSO INCLUDES REELFOOT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 8865 3621 8902 3639 8937 3641 8936
      3643 8937 3650 8923
TIME...MOT...LOC 1447Z 241DEG 32KT 3639 8918

$$
1 follow-up statement
000 
WWUS54 KMEG 101458
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CDT FRI APR 10 2009

TNC131-183-101515-
/O.CON.KMEG.SV.W.0039.000000T0000Z-090410T1515Z/
WEAKLEY TN-OBION TN-
958 AM CDT FRI APR 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHEASTERN OBION AND NORTHWESTERN WEAKLEY COUNTIES...

AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
UNION CITY...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
PELIA...GIBBS...SHAFFNER...TERRELL...GARDNER...MARTIN...MC CONNELL...
RUTHVILLE AND SOUTH FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3642 8919 3650 8923 3650 8865 3630 8891
TIME...MOT...LOC 1458Z 241DEG 32KT 3644 8907

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:06 AM CDT, 41 minutes earlier.

Area forecast discussion, Apr 10, 9:06 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
906 AM CDT FRI APR 10 2009

.DISCUSSION...

SEVERE WEATHER EVENT UNDERWAY ACROSS THE MID SOUTH AS COLD FRONT
AND UPPER LOW MOVE THROUGH THE AREA. THUNDERSTORMS HAVE ALREADY
FORMED ALONG THE FRONT NEAR THE MISSISSIPPI RIVER AND WILL
CONTINUE TO RACE EAST AND POTENTIALLY BECOME SEVERE. ADDITIONAL
THUNDERSTORMS SHOULD BACKBUILD INTO NORTH MISSISSIPPI OVER THE
NEXT COUPLE OF HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORM. TORNADO WATCH
NOW OUT THROUGH 4PM CDT FOR WEST TENNESSEE WITH ADDITIONAL WATCHES
LIKELY INTO NORTH MISSISSIPPI LATER THIS MORNING.

UPDATES ALREADY SENT.

JLH

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT FRI APR 10 2009/

UPDATE...

UPDATED AVIATION DISCUSSION FOR 12Z TAFS.

DISCUSSION...

/ISSUED 252 AM CDT FRI APR 10 2009/

BROKEN LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED
EASTERN SECTIONS OF THE CWA WILL CONTINUE TO PUSH EAST THIS
MORNING. THE LINE IS ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT IS
MOVING THROUGH THE REGION. EXPECT THE LINE OF SHOWERS AND
THUNDERSTORMS TO CONTINUE TO GRADUALLY WEAKEN AS THE MORNING
PROGRESSES AS IT PUSHES FURTHER EAST. HOWEVER BY AFTERNOON...THERE
COULD BE SOME REDEVELOPMENT ACROSS WEST TENNESSEE NEAR THE
TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS
COULD BECOME SEVERE.

SYSTEM CLEARS OUT BY TONIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD
INTO THE MIDSOUTH. EXPECT CLEARING SKIES AND COOLER TEMPERATURES.
LOWS WILL BE IN THE MID TO UPPER 40S.

UPPER RIDGE WILL BEGIN MOVING OVER THE MIDSOUTH BY LATE SATURDAY
INTO SATURDAY NIGHT AS THE SFC HIGH PUSHES EAST INTO THE OHIO
VALLEY. EXPECT TEMPERATURES TO GRADUALLY WARM DURING THIS TIME
PERIOD AS SFC WINDS EVENTUALLY TURN AROUND TO THE SOUTH. HIGHS ON
SATURDAY WILL BE IN THE MID 60S BUT BY SUNDAY HIGHS WILL JUMP UP
INTO THE UPPER 60S INTO THE LOWER 70S.

SUNDAY NIGHT INTO MONDAY NIGHT...GFS IS FASTER WITH THE DEVELOPMENT
AND MOVEMENT OF A LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS. THE
LOW IS FORECAST TO TRACK NORTHEAST INTO ARKANSAS AND EVENTUALLY INTO
MISSOURI. THIS COULD PROVIDE THE POTENTIAL FOR SEVERE WEATHER SUNDAY
NIGHT INTO MONDAY FOR THE MIDSOUTH. THE SYSTEM SHOULD PUSH EAST BY
MONDAY EVENING.

HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH TUESDAY THROUGH
WEDNESDAY. EXPECT NEAR NORMAL TEMPERATURES WITH MOSTLY CLEAR TO
PARTLY CLOUDY CONDITIONS.

ANOTHER COLD FRONT WILL SWING THROUGH THE MIDSOUTH WEDNESDAY NIGHT
INTO THURSDAY AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE CWA.

KRM

AVIATION...

12Z TAFS

MVFR CEILINGS CAN BE EXPECTED AT ALL TAF SITES THIS MORNING...
ENDING WEST TO EAST WITH KJBR BECOMING VFR BY 13Z...KMEM AROUND
15Z...AND KTUP BY 19Z. EVERYWHERE WILL BE VFR BY 19Z THROUGH
ABOUT 03Z BEFORE MVFR CONDITIONS SLOWLY MOVES INTO THE AREA NW
TO SE.

MUCH UNCERTAINTY REMAINS ABOUT REDEVELOPMENT OF TSRA/SHRA THIS
MORNING...BUT DOES APPEAR TO BE A POSSIBILITY THROUGH 15-16Z AT
KMEM AND KMKL... AND THROUGH 19Z AT KTUP. KEPT VCTS TO SHOW THIS
POTENTIAL AT THESE SITES. KJBR MAY HAVE VCSH FOR MUCH OF THE
DAY...THROUGH 00Z.

WINDS WILL INCREASE AND SHIFT FROM THE SOUTH AND SOUTHWEST TO THE
WEST BY 18Z THEN TO THE NORTHWEST AND NORTH AFTER 00Z. SUSTAINED
15-22 KTS WITH GUSTS AROUND 30 KTS CAN BE EXPECTED 15-00Z AT ALL
TAF LOCATIONS. WINDS WILL DIMINISH 8-13 KTS AFTER 00Z.

MBS

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  47  64  47 /  60  10   0  10
MKL  68  44  62  41 /  60  10   0  10
JBR  63  44  62  45 /  30  10   0  10
TUP  73  48  64  43 /  60  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 10, 9:03 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
903 AM CDT FRI APR 10 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111615-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
903 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST
TENNESSEE AND NORTH MISSISSIPPI TODAY. THERE WILL BE THE THREAT
FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THIS
THREAT WILL REMAIN EAST OF THE MISSISSIPPI RIVER AND EFFECT AREAS
OF FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 8 AM AND 12 PM CDT
AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND
NORTHEAST MISSISSIPPI BETWEEN 10 AM AND 2 PM CDT. PLEASE REPORT
ALL OCCURRENCES OF SEVERE WEATHER INCLUDING WIND DAMAGE...HAIL
LARGER THAN PENNIES...AND TORNADOES TO THE NATIONAL WEATHER SERVICE
OFFICE IN MEMPHIS TENNESSEE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH SUNDAY
NIGHT INTO MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN
ASSOCIATION WITH THE SYSTEM. SOME STORMS THAT DEVELOP COULD BECOME
STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOW REQUESTED FOR AREAS EAST OF THE MISSISSIPPI
RIVER INCLUDING WEST TENNESSEE AND NORTH MISSISSIPPI.

JLH

In the hours before

Local storm report, Apr 10, 4:19 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
419 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND GST     COLLEGE CITY            36.13N 90.94W
04/09/2009  E62.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            62 MPH ESTIMATED WIND GUST WITH 0.5 INCH HAIL.

1124 PM     HAIL             THREE WAY               35.70N 90.25W
04/09/2009  E0.88 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF HIGHWAY
            91 AND HIGHWAY 18.

1130 PM     HAIL             CORNING                 36.41N 90.59W
04/09/2009  E0.88 INCH       CLAY               AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN CORNING.

1136 PM     HAIL             10 WNW MARMADUKE        36.24N 90.55W
04/09/2009  E0.75 INCH       GREENE             AR   LAW ENFORCEMENT

            PENNY SIZE HAIL ALONG HIGHWAY 141 IN THE TOWN OF HOOKER.

1140 PM     TSTM WND GST     9 N JONESBORO           35.95N 90.69W
04/09/2009  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            60-70 MPH WIND GUST WITH PEA SIZED HAIL IN LORADO.

1141 PM     HAIL             PARAGOULD               36.06N 90.51W
04/09/2009  E0.88 INCH       GREENE             AR   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED SOUTH OF PARAGOULD AT CARRIAGE
            HILLS.

1150 PM     HAIL             PIGGOTT                 36.38N 90.20W
04/09/2009  E0.75 INCH       CLAY               AR   LAW ENFORCEMENT

1201 AM     HAIL             HARRISBURG              35.56N 90.72W
04/10/2009  E0.88 INCH       POINSETT           AR   LAW ENFORCEMENT

            NICKEL HAIL IN HARRISBURG.

1210 AM     HAIL             TRUMANN                 35.67N 90.52W
04/10/2009  E0.88 INCH       POINSETT           AR   TRAINED SPOTTER

            NICKEL HAIL IN TRUMANN.

1214 AM     TSTM WND DMG     1 W CORNING             36.41N 90.60W
04/10/2009                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN JUST WEST OF CORNING.

1220 AM     TSTM WND DMG     CORNING                 36.41N 90.59W
04/10/2009                   CLAY               AR   LAW ENFORCEMENT

            A BARN ROOF AND THE ROOF OF A HOME WAS DAMAGED.

1230 AM     HAIL             MARKED TREE             35.53N 90.42W
04/10/2009  E0.75 INCH       POINSETT           AR   LAW ENFORCEMENT

1245 AM     HAIL             2 NW CARUTHERSVILLE     36.20N 89.69W
04/10/2009  E0.75 INCH       PEMISCOT           MO   LAW ENFORCEMENT

1255 AM     HAIL             BATESVILLE              34.32N 89.94W
04/10/2009  E0.88 INCH       PANOLA             MS   TRAINED SPOTTER

            NICKEL SIZE HAIL WITH 60 MPH WIND MEASURED IN BATESVILLE.

1255 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
04/10/2009                   PANOLA             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN BATESVILLE. ONE TREE ALSO
            FELL ON A HOUSE.

0115 AM     HAIL             HALLS                   35.87N 89.40W
04/10/2009  E0.75 INCH       LAUDERDALE         TN   LAW ENFORCEMENT

            PENNY SIZE HAIL.

0115 AM     TSTM WND DMG     HENNING                 35.67N 89.58W
04/10/2009                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN NEAR THE JAIL.

0118 AM     TSTM WND DMG     6 N HENNING             35.76N 89.58W
04/10/2009                   LAUDERDALE         TN   TRAINED SPOTTER

            A SIGN WAS BLOWN DOWN OUTSIDE A FORMER BUSNINESS LOCATION
            ON HIGHWAY 51.

0140 AM     TSTM WND DMG     3 N ASHLAND             34.88N 89.18W
04/10/2009                   BENTON             MS   LAW ENFORCEMENT

            TREES DOWN IN NORTHERN BENTON COUNTY.

0215 AM     TSTM WND DMG     CALHOUN CITY            33.86N 89.31W
04/10/2009                   CALHOUN            MS   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 8 WITH POWER OUTAGES.

0228 AM     HAIL             HOUSTON                 33.90N 89.00W
04/10/2009  E0.75 INCH       CHICKASAW          MS   LAW ENFORCEMENT

            PENNY SIZE HAIL IN HOUSTON.

0234 AM     HAIL             BOONEVILLE              34.66N 88.57W
04/10/2009  E0.75 INCH       PRENTISS           MS   EMERGENCY MNGR

            PENNY SIZE HAIL WITH 60-65 MPH STRAIGHT LINE WINDS. SOME
            LIMBS AND A FEW TREES DOWN COUNTYWIDE WITH MINOR POWER
            OUTAGES.

0303 AM     HAIL             ABERDEEN                33.83N 88.55W
04/10/2009  E0.75 INCH       MONROE             MS   LAW ENFORCEMENT

            PENNY SIZE HAIL IN ABERDEEN.

0335 AM     HAIL             8 SE ABERDEEN           33.75N 88.45W
04/10/2009  E1.25 INCH       MONROE             MS   LAW ENFORCEMENT

            HAIL FELL IN THE TOWN OF NEW HAMILTON

&&

JAB
Special weather statement, Apr 10, 8:23 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
823 AM CDT FRI APR 10 2009

ARZ027-028-036-101400-
MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-
823 AM CDT FRI APR 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF DYESS TO 11 MILES
SOUTHWEST OF TYRONZA AT 823 AM CDT...MOVING EAST AT 30 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR KEISER...LUXORA...OSCEOLA...TYRONZA AND WILSON...
SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS
IN EFFECT UNTIL 900 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BRANDYWINE LAKE.
Special weather statement, Apr 10, 8:56 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 AM CDT FRI APR 10 2009

ARZ028-036-MOZ115-TNZ001-002-019-048-049-101430-
MISSISSIPPI AR-CRITTENDEN AR-PEMISCOT MO-LAUDERDALE TN-LAKE TN-
OBION TN-DYER TN-TIPTON TN-
856 AM CDT FRI APR 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  EASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 9 MILES WEST OF TIPTONVILLE TO 5
MILES SOUTH OF JOINER AT 855 AM CDT...MOVING EAST AT 30 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN...DYER...LAKE...LAUDERDALE...MISSISSIPPI...
OBION...PEMISCOT AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR
CARUTHERSVILLE...COVINGTON...DYERSBURG...FORT PILLOW STATE PARK...
HAYTI...LUXORA...OSCEOLA...REELFOOT LAKE STATE PARK...RIPLEY AND
WILSON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 930 AM CDT. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BRANDYWINE LAKE...CHISHOLM LAKE...CORONEE LAKE...OPEN
LAKE...REELFOOT LAKE...SUNK LAKE AND THE CHUTE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Apr 10, 9:14 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
914 AM CDT FRI APR 10 2009

TNZ020-021-052-101500-
CARROLL TN-GIBSON TN-MADISON TN-
914 AM CDT FRI APR 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES SOUTH OF MILAN AT 915 AM CDT...MOVING
NORTHEAST AT 30 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CARROLL...GIBSON AND MADISON COUNTIES...INCLUDING LOCATIONS
NEAR HUMBOLDT...HUNTINGDON...MCKENZIE AND MILAN...SHOULD MONITOR THIS
STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Apr 10, 9:36 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
936 AM CDT FRI APR 10 2009

TNZ019-020-048-050-051-101515-
CROCKETT TN-LAUDERDALE TN-GIBSON TN-HAYWOOD TN-DYER TN-
936 AM CDT FRI APR 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHEAST OF BRADLEYTOWN TO
RIPLEY AT 936 AM CDT...MOVING EAST AT 30 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD AND LAUDERDALE
COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG AND RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 1015 AM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Apr 10, 9:43 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 AM CDT FRI APR 10 2009

MSZ001>003-008-TNZ089-101515-
DE SOTO MS-BENTON MS-MARSHALL MS-TATE MS-FAYETTE TN-
943 AM CDT FRI APR 10 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF LEWISBURG AT 943 AM CDT...
MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN BENTON...DESOTO...FAYETTE...MARSHALL AND TATE COUNTIES...
INCLUDING LOCATIONS NEAR HERNANDO AND OLIVE BRANCH...SHOULD MONITOR
THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
1015 AM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:58 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion47 min
Apr 10, 12:19 AM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton41 min
Apr 10, 12:43 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion49 min
Apr 10, 12:58 AM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton37 min
Apr 10, 1:10 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Weakley28 min
Apr 10, 1:36 AM CDTSevere Thunderstorm WarningMEGHardeman, McNairy54 min
Apr 10, 9:38 AM CDTSevere Thunderstorm WarningMEGCarroll52 min
Apr 10, 9:49 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby41 min
Apr 10, 9:51 AM CDTSevere Thunderstorm WarningMEGCarroll, Henry39 min
Apr 10, 9:56 AM CDTTornado WarningMEGCarroll, Henry49 min
Apr 10, 10:02 AM CDTTornado WarningMEGObion13 min
Apr 10, 10:22 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Madison38 min
Apr 10, 10:27 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman48 min
Apr 10, 10:34 AM CDTSevere Thunderstorm WarningMEGHenry13 min
Apr 10, 10:36 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy54 min
Apr 10, 10:40 AM CDTFlash Flood WarningMEGDecatur3 hr
Apr 10, 11:01 AM CDTSevere Thunderstorm WarningMEGDecatur29 min
Apr 10, 11:07 AM CDTTornado WarningMEGMcNairy53 min
Apr 10, 11:12 AM CDTTornado WarningMEGDecatur, Hardin33 min
Apr 10, 11:19 AM CDTTornado WarningMEGHardin, McNairy41 min
Apr 10, 11:40 AM CDTSevere Thunderstorm WarningMEGHardin, McNairy50 min
Apr 10, 11:47 AM CDTTornado WarningMEGHardin, McNairy43 min
Apr 10, 1:13 PM CDTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.